Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having acne and confirmed with pregnancy. Took azifast for acne. Will the medicine affect the foetus?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5786 Questions
Hi Doctor,
This is XXXXXXX from Bangalore-29 yrs old. I got married way in 2010 after which i developed Acne/pimples for which i consulted a specialist in the city. he advised me a blood test and scan.He prescribed me Isotretoinin for 6 months. everything was fine.
later in 2011, again i started developing acne and he found out to be PCOD. so he advised me cirsanta/diane-32 for 3 months .so everything was normal.. Year 2012 was very fine. nothing much , i controlled acne by excersing..
In 2013, we actualled planned for pregency,due to lot of functions in this year, i had lot of sweets again due to which developed acne slightly. so the doctor suggested to take azifast tab as i told him i m trying for pregency...
my last menstrual cycle was july 20th 2013. i m confirmed with pregenancy now
Q1. will these tab azifast which i took in feb have affect on my foetus?
Q2. Is retino A cream be stopped in pregancy ?
Q3. what is the best way to keep rid of these acne during pregancy?

regards, XXXXXXX
Posted Thu, 19 Sep 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 24 hours later
Brief Answer:
Azifast is safe.

Detailed Answer:
Thanks for the query.
I read your entire history, the medication provided to you is correct.

Tab Azifast is safe in pregnancy, It has no side effects in pregnancy, But my personal opinion is that, during pregnancy you should avoid any type of oral medication. Until and unless it is very necessary.

Yes Retino A cream has to be stopped in pregnancy, it has harmful effects on fetus.
The best way to avoid acne in pregnancy is by applying Benzoyl peroxide cream.
It is not an antibiotic and is totally safe in pregnancy,

If the acne is severe you can go for peels.

Let me know if you have any other doubts.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor